When one’s heart rate, while at rest, is continuously above 130 bpm. Personally, I had no idea I was having atrial flutter when I went to the emergency at midnight...it was only because my Fitbit showed my heart rate was 135 bpm all day that day. I had no other symptoms at all...I was alert, fully comprehending the situation, normal blood pressure, no dizziness, but steady high heart rate which scared and confused the doctor. They kept me for four days under strict continuous observation!!......By the way how does everybody know if they've got afib or not? Is there a definitive way?
If you’re on warfarin, you need to check you INR more often! My INR was always night until I dropped the Warfarin dose by 20 percent. Good luck.I started taking both Bisoprolol and Amiodarone about three weeks ago when I was in the hospital for an ICD implant and my heart rate went wonky at over 130. I was also on an Amiodarone IV drip for 24 hours to try to control the heart rate (didn't do much) and then the doctor did a cardioversion. I've not done well on Metropolol or Atenolol in the past, so I was very skeptical that these new beta blockers would do anything but make me extremely tired and extremely dizzy. Yes, the day I got home from the hospital I tried to get out of bed to use the bathroom and was so dizzy that I fell onto my nightstand and then slid down to the floor.
But you know what? I continued to take the Bisprolol and Amiodarone as prescribed and within two weeks the fatigue and dizziness became far less noticeable. I've gone back to working out at the gym 5 days a week and my heart rate has remained in the 60 - 70 range, even when exercising (highest it got was 76 while exercising).
Bisoprolol is supposed to have fewer side effects than some of the other beta blockers. I don't know about amiodarone. In any case, I am doing much better now, I think my body has finally gotten used to these new meds.
Thanks for asking so that I can clarify better. My message to Enigmalaady777 because Amiodarone messes up INR, if one is on Warfarin! One should check their INR more often than they normally do...more often than once a week or once a month, depending on Amiodarone dosage!Eva: You said that if we're on warfarin, we need to check our INR 'more often.' More often than WHAT?
If we're not on warfarin, why do we need to check our INR at all?
What does this have to do with bisoprolol?
Pro time now: Exactly, that was my point! Once I lowered my dose from 7.50 mg to 6 mg, I stabilized but it was a hell of time until then.Eva: thanks for your answer.
Determining the necessary dose may take extra tests, more frequently than usual, but once the correct dose has been determined, you probably won't have to test more often than once a week. I can't imagine that a steady dose of a medication, taken daily, will cause INR to fluctuate from day to day.
Is there something special about Amiodarone that causes fluctuations in INR when you're taking a steady, consistent dose?
My INR WENT UP TO 10. Hospital skipped my dose twice. At home (since I wasn’t warned) it kept fluctuating between 5 and 8. Now it’s stable!....
I'm assuming that the Amiodarone raised your INR -- but was it way out of range? The issue was probably balancing your warfarin dose to the changes.
HiYep! I was started on Bisoprolol after my heart surgery too, and beta blockers definitely leave you feeling tired all the time. I generally respond well to medication, but really struggled with Bisoprolol which seems to be the default beta-blocker here in the UK. I had some pain in my legs after a while, and although this is mostly though to be because of diabetic complications, I had not had pain before, and after switching to another beta-blocker I ended up on Nebivolol, which has a reduced impact but still causes tiredness. I also switched to taking mine at night for reduced impact during the day.
Like you I had pacing problems with my AVR surgery, and I am one of the 6% ish that has ended up on a permanent pacemaker and am 100% paced. I have asked my Cardiologist if I can come off the beta-blocker but they always say no, and don't stop taking it as it can then cause problems.